Analytic Structures on Topological Manifolds

  • Neculai S. Teleman


The aim of this part is to show the reader the classification of analytic structures on topological manifolds. This discussion should show that passing from an analytic structure \(\mathcal {C}\) to a more regular one \(\mathcal {C}^{\prime }\) implies two things: (1) the passage is not ever possible, i.e. there are obstructions, (2) even if the passage is possible, the resulting structures \(\mathcal {C}^{\prime }\)might be not\(\mathcal {C}^{\prime }\)-equivalent. The reader is invited to appreciate Sullivan result (Sullivan and Sullivan, Geometric topology. Localisation. Periodicity and Galois Symmetry. The 1970 MIT Notes. Ed. A. Ranicki) which states that in dimension ≠ 4 the passage from the category of topological manifolds to quasi-conformal/Lipschitz manifolds is always possible, in a unique way.


  1. 1.
    Radó, T.: Über den Begriff der Riemannschen Flache, Acta Univ. Szeged 2: 101:12, 1924Google Scholar
  2. 8.
    Kodaira K.: On the cohomology groups of compact analytic varieties with coefficients in some analytic faisceaux. Proc. Nat. Acad. Sci. USA, 39, 865–868, 1953MathSciNetCrossRefGoogle Scholar
  3. 10.
    Dolbeault P.: Sur la cohomologie des varietes analytiques complexes, CR Acad. Scie. (Paris), 236, 175–177, 1953Google Scholar
  4. 12.
    Serre J.-P.: Une theoreme de dualite. Comment. Math. Helv. 29, 9–26, 1955MathSciNetCrossRefGoogle Scholar
  5. 29.
    Munkres J.: Obstructions to imposing differentiable structures, Notices Amer. Math. Soc. 7, 204. 1960.MathSciNetzbMATHGoogle Scholar
  6. 30.
    Munkres J.: Obstructions to the smoothing of piecewise differentiàble homeomorphisms, Ann. of Math. (2) 72, 521–554. 1960.MathSciNetCrossRefGoogle Scholar
  7. 36.
    Brown M., Gluck, H. Stable structures on manifolds. II. Stable manifolds., Annals of Mathematics. Second Series 79: 18–44, ISSN 0003-486X, JSTOR 1970482, MR 0158383, 1964.Google Scholar
  8. 55.
    Kirby, R. C., “Stable homeomorphisms and the annulus conjecture”, Annals of Mathematics. Second Series 89: 575–582, ISSN 0003-486X, JSTOR 1970652, MR 0242165, 1969.MathSciNetCrossRefGoogle Scholar
  9. 56.
    Kirby R., Siebenmann L. On the triangulation of manifolds and the Hauptvermutung. Bull. Amer. Math. Soc. 75, pp. 742–749, 1969MathSciNetCrossRefGoogle Scholar
  10. 65.
    Hirsch M., Mazur B.: Smoothing of Piecewise Linear Manifolds, Annals of Mathematics Studies, Nr. 80, 1974Google Scholar
  11. 66.
    Milnor J.: Characteristic Classes, Annals of Mathematics Studies Nr. 76, Princeton, 1974Google Scholar
  12. 72.
    Teleman N.: Analysis on P.L. manifolds. M. I. T. Ph. D. Thesis, 1977.Google Scholar
  13. 75.
    Sullivan D. : Hyperbolic geometry and homeomorphisms, in Geometric Topology, Proceedings Georgia Topology Conference, Athens, Georgia, 1977, pp. 543–555, Ed. J. C. Cantrell, Academic Press 1979.CrossRefGoogle Scholar
  14. 76.
    Teleman N.: Analysis on P.L. manifolds. Trans. Amer. Math. Soc. 256, pp. 49–88, 1979MathSciNetCrossRefGoogle Scholar
  15. 81.
    F. :Ends of maps. III. Dimensions 4 and 5”, Journal of Differential Geometry 17 (3): 503–521, ISSN 0022-040X, MR 679069, 1982.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Neculai S. Teleman
    • 1
  1. 1.Dipartimento di Scienze MatematicheUniversità Politecnica delle MarcheAnconaItaly

Personalised recommendations